12 doctors weighed in:

What is the best way to phase out lorazepam? Klonopin (clonazepam) or valium? 

12 doctors weighed in
Dr. Donald Hazlett
Psychiatry
8 doctors agree

In brief: Slowly and with care

Of the prescribing professional or other physician.
Serious withdrawal symptoms can occur with too rapid withdrawal or withdrawal without medication coverage when any benzodiazepines are involved. Seizures are probably the most serious. It's not a good idea to do this on your own.

In brief: Slowly and with care

Of the prescribing professional or other physician.
Serious withdrawal symptoms can occur with too rapid withdrawal or withdrawal without medication coverage when any benzodiazepines are involved. Seizures are probably the most serious. It's not a good idea to do this on your own.
Dr. Donald Hazlett
Dr. Donald Hazlett
Thank
Dr. Peter Kurzweil
Internal Medicine
3 doctors agree

In brief: Under guidance of md

Sedative dependencies are, by definition, dangerous should the drug be stopped abruptly.
A knowledgeable physician needs to prescribe the drug, be aware of the potential for dependency in that particular person, follow them closely, never refill a prescription without a face-to face visit, know the signs of and potential for dependency each case. Do not try to phase this out on your own. C ur doc.

In brief: Under guidance of md

Sedative dependencies are, by definition, dangerous should the drug be stopped abruptly.
A knowledgeable physician needs to prescribe the drug, be aware of the potential for dependency in that particular person, follow them closely, never refill a prescription without a face-to face visit, know the signs of and potential for dependency each case. Do not try to phase this out on your own. C ur doc.
Dr. Peter Kurzweil
Dr. Peter Kurzweil
Thank
1 comment
Dr. Donald Hazlett
There are occasions in certain known reliable patients that one can and maybe should refill the scrip without a face-to-face visit, i.e. unable to schedule a quick visit and there would be a significant risk of withdrawal. There are a number of scenarios like that which may be exceptions. Most often there should be a face-to-face visit as Dr. Kurzwell suggested.
Dr. Alan Ali
Psychiatry

In brief: Sedative taper

Depending on dose & duration on the medication & how closely you can be monitored.
Usual slow taper is to cut down by 1/3 daily dose for 2 weeks, then 1/3 of the remaining dose for another week, then 1/2 that dose for 3 days, then 1/2 that dose for few days, then stop.

In brief: Sedative taper

Depending on dose & duration on the medication & how closely you can be monitored.
Usual slow taper is to cut down by 1/3 daily dose for 2 weeks, then 1/3 of the remaining dose for another week, then 1/2 that dose for 3 days, then 1/2 that dose for few days, then stop.
Dr. Alan Ali
Dr. Alan Ali
Thank
Read more answers from doctors